MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER
Catalog Number 386801
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd cathena¿ safety iv catheter there was an issue with silver metal bit flew out onto the prep area when the needle was removed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: a device history record review was performed and showed no non-conformances associated with this issue during the production of this batch 1 photo was received for investigation.It was observed that the shield has detached from the cannula and the washer has fell out of the shield.The complaint is confirmed and product is not within the specification.1 representative sample was returned in unopened package.The sample was subjected to safety activation test.It passed the activation test; no abnormality was observed.1 actual sample was received without the washer and cannula, only a detached shield.The sample was not decontaminated.No damage or abnormally was observed on the detached shield.Further investigation could not be carried out as the washer and cannula were not returned for investigation.Hence, the root cause could not be determined.

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8348680
Report Number8041187-2019-00158
Device Sequence Number1606587
Product Code FOZ
UDI-Device Identifier00382903868018
UDI-Public00382903868018
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Catalogue Number386801
Device Lot Number8060125
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date02/18/2019
Supplement Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;